What drug ibuprofen?

What drug ibuprofen?

Anonim

Generic Name: Ibuprofen Brand: Arfen, Arthrifen / Arthrifen Forte, Brufen, Bufect / Bufect Forte, Farsifen, Ibukal, Iprox, Ostarin, Proris / Proris Forte, Prosic, Proselic, Rhelafen / Rhelafen Forte, Spedifen, Yariven, Anafen, Iprox, Ostarin, Proris / Proris Forte, Prosic, Prosinal, Rhelafen / Rhelafen Forte, Spedifen, Yariven, Anafen, Dofen 400, Dolofen-F, Ethifen, Fenatic, Fenris, Ibufen, Ibufenz, Ibufenz Ibufenz Supposit, Indo Farma Ibuprofen, Lexaprofen, Mofen, Moris / Moris Forte, Prifen, Profen, Ribunal and Xepafen.

Function of ibuprofen medicine

What is Ibuprofen for?

Ibuprofen is a drug with a function to relieve the pain of various conditions such as headaches, toothaches, menstrual pain, muscle aches, or arthritis. This drug is also used to reduce fever and relieve minor aches and pains resulting from colds or flu. Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID) class. This drug works by blocking the production of the body's natural substances that cause inflammation. The benefit is that it helps reduce swelling, pain, or fever. If you treat chronic conditions such as arthritis, consult your doctor about non-drug therapy and / or use other drugs to treat your pain.

Also pay attention to the Warning part listed on the product label. Check the ingredients on the label even if you have used the product before. The factory may change the ingredients contained. Products with similar names can contain different ingredients. Using the wrong product can harm you.

OTHER USES: This section contains uses of this drug that are not listed on a label that is approved by a professional, but may be prescribed by your health care professional. Use this medicine for the conditions listed in this section if it has only been prescribed by your health care professional.

This drug can also be used to treat gout attacks.

The dosage of ibuprofen and the side effects of ibuprofen will be explained further below.

What are the rules for taking Ibuprofen?

Read the medication guide and the Patient Information Brochure provided by the pharmacy, if available, before you get this medicine and every time you buy it again. If you have questions, ask your doctor or pharmacist.

Take ibuprofen, usually every 4-6 hours, with a glass of water (240mL) unless the doctor recommends different. Do not lie down for at least 10 minutes after taking the medicine. If you experience abdominal pain while using this medicine, accompany with food, milk, or antacids.

Doses are always given based on your health condition and how you respond to therapy. To reduce the risk of stomach bleeding and other side effects, use the lowest effective dose of the lowest possible drug. Do not increase the dose or use it more often than recommended by the doctor or the label. For other conditions such as arthritis, continue using this medicine as directed by your doctor.

in young children, the dose is based on the child's weight. Read the packaging rules for the right dosage for your child's weight. Consult with your pharmacist or doctor if you have questions or need help choosing non-prescription products.

For certain conditions, such as arthritis, the use of drugs takes up to 2 weeks on a regular basis to feel the benefits. Remember that pain medications work well if taken immediately when the initial symptoms of pain are felt. If you wait until the pain worsens, the medicine might not work properly.

If your condition does not improve or worsen, or if you think you have a serious health problem, seek medical help immediately. If you use nonprescription drugs to treat yourself or your child for fever or pain, consult your doctor if the fever worsens or persists for more than 3 days, or if the pain worsens or persists for more than 10 days.

Follow the rules given by your doctor or pharmacist before starting treatment. If you have questions, consult your doctor or pharmacist.

How is Ibuprofen stored?

This drug is best stored at room temperature, away from direct light and damp places. Do not store in the bathroom. Don't freeze it. Other brands of this drug may have different storage rules. Observe the storage instructions on the product packaging or ask your pharmacist. Keep all medicines out of the reach of children and pets.

Do not flush medicine in the toilet or in the sewer unless instructed. Discard this product when it has expired or if it is no longer needed. Consult your pharmacist or local waste disposal company about how to safely dispose of your product.

Dose

The information provided is not a substitute for medical advice. ALWAYS consult your doctor or pharmacist before starting treatment.

What is the dose of Ibuprofen for adults?

  • Dosage of ibuprofen for adults with menstrual pain: 200-400 mg orally every 4-6 hours as needed.
  • Dosage of ibuprofen for adults with osteoarthritis: 400-800 mg orally every 6-8 hours as needed.
  • Dosage of ibuprofen for adults with rheumatoid arthritis: initial dose: 400-800 mg orally every 6-8 hours as needed.
  • Dosage of ibuprofen for adults with pain: Oral: Mild to moderate pain: 200-400 mg orally every 4-6 hours as needed. Doses of more than 400 mg have not been shown to have greater efficacy. Via infusion: (the patient must be well hydrated before giving Ibuprofen IV) Pain: 400-800 mg intravenously for 30 minutes every 6 hours as needed.
  • Dosage of ibuprofen for adults with fever: Oral: 200-400 mg orally every 4-6 hours as needed. By infusion: (the patient must be well hydrated before administration of Ibuprofen IV) Fever: Initial: 400 mg intravenously for 30 minutes Consumption: 400 mg every 4-6 hours or 100-200 mg every 4 hours as needed.

What is the dose of Ibuprofen for children?

  • The dose of ibuprofen for children with fever: More than 6 months to 12 years: 10 mg / kg / oral dose every 6-8 hours as needed.
  • The dose of ibuprofen for children with pain: Infants and Children: 4-10 mg / kg orally every 6-8 hours as needed. The recommended maximum daily dose is 40 mg / kg.
  • Dosage of ibuprofen for children with rheumatoid arthritis: 6 months to 12 years: Normal: 30-40 mg / kg / day in 3-4 divided doses; starting from the lowest dose and titration; patients with milder disease can be treated with 20 mg / kg / day;
  • The dose of ibuprofen for children with cystic fibrosis: Oral: Chronic (more than 4 years) twice daily adjusted to maintain serum concentrations of 50-100 mcg / mL associated with slowing disease progression in pediatric patients with mild pulmonary disease.
  • Doses of ibuprofen for children with Ductus Arteriosus Patent: Ibuprofen lysine: gestational age ≤32 weeks, birth weight: 500-1500 g: Initial dose: 10 mg / kg, followed by 2 doses of 5 mg / kg after 24 and 48 hours

At what dose is Ibuprofen available?

Suspension, Oral: 100 mg / 5 mL.

Side effects

What side effects can be experienced because of Ibuprofen?

Seek immediate medical attention if you experience an allergic reaction: hives; difficulty breathing; swelling on the face, lips, tongue, or throat.

Stop using the drug and contact your doctor immediately if you experience serious side effects from ibuprofen, such as:

  • Chest pain, weakness, tightness, slurred speech, vision problems or loss of balance
  • Stool is black, bloody, or has a liquid and sticky texture, coughing up blood or vomiting like coffee
  • Swelling or weight increase dramatically
  • Difficult or rarely urinate
  • Nausea, upper abdominal pain, itching, no appetite, dark urine, putty stools, jaundice (yellowing of the skin or eyes)
  • Fever, sore throat, and headache with blisters, peeling, and red skin rashes
  • Bruising, severe tingling, numbness, pain, muscle weakness; or
  • Severe headaches, neck stiffness, chills, increased sensitivity to light, and / or convulsions (convulsions)

The lighter side effects of ibuprofen are:

  • Stomach ache, heartburn, diarrhea, constipation
  • Bloated
  • Dizziness, headache, nervousness
  • Itching or skin rash
  • Ears ringing

Not everyone experiences the following side effects. There may be some side effects not mentioned above. If you have concerns about certain side effects, consult your doctor or pharmacist.

Prevention & Warnings

What should be known before using Ibuprofen?

Before using Ibuprofen:

  • Inform your doctor and pharmacist if you are allergic to Ibuprofen, aspirin or other NSAIDs such as ketoprofen (Orudis KT, Actron) and naproxen (Aleve, Naprosyn), other drugs, or inactive ingredients on Ibuprofen that you plan to use. Ask the pharmacist or label the packaging for a list of inactive ingredients
  • Inform your doctor and pharmacist of prescription and non-prescription drugs, vitamins, nutritional supplements, and herbal products that you use or plan to use. Be sure to mention the drugs listed in IMPORTANT WARNING and the following drugs: angiotensin-converting enzyme (ACE) inhibitors such as benazepril (Lotensin), captopril (Capotene), enalapril (Vasotec), fosinopril (Monopril), lisinopril (Prinivil, Zestril), captopril (Capotene), enalapril (Vasotec), fosinopril (Monopril), lisinopril (Prinivil, Zestril), moexipril (Univasc), perindopril (Aceon), quinapril (Accupril), ramipril (Altace), and trandolapril (Mavik); diuretic ('water pill'); lithium (Eskalith, Lithobid); and methotrexate (Rheumatrex). The doctor can change the dosage or monitor closely the side effects that arise
  • Do not use non-prescription Ibuprofen with other medications unless your doctor tells you to use it
  • Inform your doctor if you suffer from or have ever suffered from a condition mentioned on the list IMPORTANT WARNING or asthma, especially if you also have colds or nasal congestion or nasal polyps (swelling in the nose); swelling in the hands, arms, legs, ankles, or lower legs; lupus (a condition where the body attacks its own tissues and organs, often occurs in the skin, joints, blood, and kidneys); or kidney or liver disease. If you are giving Ibuprofen to a child, tell your pediatrician if the child does not drink water or loses fluids from vomiting or diarrhea
  • Inform your doctor if you are pregnant, especially the last few months of pregnancy; planning to get pregnant; or breastfeeding. If you are going to get pregnant and are taking Ibuprofen, contact your doctor
  • If you are going to do an operation, such as a dental surgery, tell your doctor or dentist that you are using Ibuprofen
  • If you have phenylketonuria (PKU, a hereditary condition where you have to go on a special diet to prevent mental retardation), read the label carefully. Some types of Ibuprofen can be given aspartame sweetener, a source of phenylalanine

Is Ibuprofen safe for pregnant and breastfeeding women?

There is no adequate research on whether ibuprofen is safe for pregnant or breastfeeding women. Always consult your doctor to consider the potential benefits and risks before using this medicine. This drug is included in the risk of category C pregnancy (may be risky) according to the US Food and Drugs Administration (FDA).

The following are references to pregnancy risk categories according to the FDA:

  • A = No risk
  • B = No risk in several studies
  • C = Maybe risky
  • D = There is positive evidence of risk
  • X = Contraindications
  • N = Unknown

Interaction

What medicines might interact with Ibuprofen?

Drug interactions can change the performance of your medication or increase the risk of serious side effects. Not all possible drug interactions are listed in this document. Keep a list of all the products you use (including prescription / nonprescription medicines and herbal products) and consult your doctor or pharmacist. Do not start, stop or change the dose of any drug without the doctor's consent. Tell the doctor all the medicines you are taking, especially:

  • Aspirin or other NSAIDs such as naproxen (Aleve, Naprosyn, Naprelan, Treximet), celecoxib (Celebrex), diclofenac (Arthrotec, Cambia, Cataflam, Voltaren, Flector Patch, Pennsaid, Solareze), Celecoxib (Celebrex), Diclofenac (Arthrotec, Cambia, Cataflam, Voltaren, Flector Patch, Pennsaid, Solareze), Celecoxib (Celebrex), Diclofenac (Arthrotec, Cambia, Cataflam, Voltaren, Flector Patch, Pennsaid, Solareze), Indomethacin (Indocin), Diclofenac (Arthrotec, Cambia, Cataflam, Voltaren, Flector Patch, Pennsaid, Solareze), Indomethacin (Indocin), Diclofenac (Arthrotec, Cambia, Cataflam, Voltaren, Flector Patch, Pennsaid, Solareze) etc
  • Heart and blood pressure medications such as benazepril (Lotensin), enalapril (Vasotec), lisinopril (Prinivil, Zestril), quinapril (Accupril), ramipril (Altace), etc.
  • Lithium (Eskalith, Lithobid)
  • Diuretics (water pills) such as furosemide (Lasix)
  • Methotrexate (Rheumatrex, Trexall)
  • Steroids (prednisone and others)
  • Blood thinners such as warfarin (Coumadin, Jantoven)

Can food or alcohol interact with Ibuprofen?

Certain medicines should not be used when eating or when eating certain foods because drug interactions can occur. Consuming alcohol or tobacco with certain drugs can also cause interactions to occur. Discuss your use of drugs with food, alcohol, or tobacco with your health care provider.

What health conditions can interact with Ibuprofen?

Other health conditions that you have can affect the use of this drug. Always tell your doctor if you have other health problems, especially:

  • Anemia
  • Asthma
  • Bleeding problem
  • Blood clots
  • Edema (water retention or swelling of the body)
  • History of heart attack
  • Heart disease (for example congestive heart disease)
  • High blood pressure
  • Kidney illness
  • Liver disease (for example hepatitis)
  • Ulcer or stomach or intestinal bleeding
  • Stroke history — use caution. This medicine can worsen the condition
  • A sensitive history on Aspirin - this drug should NOT be given to patients with this condition
  • Diabetes - use caution. This form of drug suspension contains sugar
  • Heart surgery (for example, coronary artery bypass graft [CABG] surgery) —this drug should NOT be used to relieve pain before or after surgery

Overdose

What should I do in an emergency or overdose?

In cases of emergency or overdose, contact the local emergency services provider (112) or immediately to the nearest hospital emergency department.

Symptoms of overdose, namely:

  • Dizzy
  • lips, mouth and nose are blue
  • Slow breathing or stop short breathing
  • Fast and uncontrolled eye movements

What should I do if I miss a dose?

If you forget one dose of this medicine, take it as soon as possible. But when it is nearing the next dose, skip the missed dose and return to the usual dosage schedule. Do not double the dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Source

MIMS. Ibuprofen. 2016. http://mims.com/Indonesia/Home/GatewaySubscription/?generic=Ibuprofen Accessed January 9th, 2016

http://www.webmd.com/drugs/2/drug-5166-9368/ibuprofen-oral/ibuprofen-oral/details#precautions

http://www.mims.com/indonesia/drug/info/ibuprofen?mtype=generic

Reviewed date: June 9, 2017 | Last Edited: June 9, 2017

Editor'S Choice